MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 5-6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION CON ART INS 9MM SZ 5-6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420537
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had revision surgery on (b)(6) 2020, when a competitor's device was replaced with a s+n product.Another revision was performed on (b)(6) 2020, in which the poly insert was explanted and replaced because it was dissociated with the tibia base plate.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports a revision was performed to exchange the poly insert, due to dissociation with the tibial baseplate.Per email communication, the requested surgical reports and x-rays are not available.Without supporting relevant documentation a thorough medical investigation cannot be performed.Therefore, the patient impact beyond the revision cannot be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Possible causes could include but not limited to traumatic injury, surgical technique or size of device.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION CON ART INS 9MM SZ 5-6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10804388
Report Number1020279-2020-06266
Device Sequence Number3773371
Product Code JWH
UDI-Device Identifier03596010555809
UDI-Public03596010555809
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K962137
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420537
Device Catalogue Number71420537
Device Lot Number17EM09186
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEM COMP, TIB BASEPLATE, STEM; FEM COMP, TIB BASEPLATE, STEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;